Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 55, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 15, 2008, 4:28 PM CDT for Cooke County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2008, 4:28 PM CDT (21:28 UTC)
- Expired
- Jul 15, 2008, 6:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Cooke County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 123 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1483 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 152130
FFWFWD
TXC097-152330-
/O.NEW.KFWD.FF.W.0055.080715T2128Z-080715T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
428 PM CDT TUE JUL 15 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL COOKE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 630 PM CDT
* AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH TORRENTIAL RAINFALL NEAR MUENSTER. THESE
STORMS ARE DRIFTING SLOWLY TO THE SOUTHEAST. RADAR INDICATES THAT
NEARLY 3 INCHES OF RAIN HAS ALREADY FALLEN WITH ANOTHER 1 TO 2
INCHES POSSIBLE OVER THE NEXT HOUR. MOTORISTS ARE URGED TO DRIVE
WITH EXTREME CAUTION ALONG HIGHWAY 82 WEST OF MUENSTER.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE WATER OF AN UNKNOWN DEPTH COVERS THE
ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST
SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH
YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3377 9725 3358 9725 3358 9748 3361 9748
3377 9748
$$
DUNN2 follow-up statements
000
WGUS74 KFWD 152158
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
457 PM CDT TUE JUL 15 2008
TXC097-152330-
/O.CON.KFWD.FF.W.0055.000000T0000Z-080715T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOKE TX-
457 PM CDT TUE JUL 15 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR WEST
CENTRAL COOKE COUNTY...
AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
AREA OF HEAVY RAIN NEAR MUENSTER...MOVING SOUTHEAST AT 7 MPH. RADAR
INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1
TO 2 INCHES WILL BE POSSIBLE THROUGH 630 PM CDT.
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE WATER OF AN UNKNOWN DEPTH COVERS THE
ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST
SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH
YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3377 9725 3358 9725 3358 9748 3361 9748
3377 9748
$$
92000
WGUS74 KFWD 152321
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT TUE JUL 15 2008
TXC097-152331-
/O.EXP.KFWD.FF.W.0055.000000T0000Z-080715T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOKE TX-
621 PM CDT TUE JUL 15 2008
...THE FLASH FLOOD WARNING FOR WEST CENTRAL COOKE COUNTY EXPIRES AT
630 PM CDT...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3377 9725 3358 9725 3358 9748 3361 9748
3377 9748
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:00 PM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 15, 3:00 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT TUE JUL 15 2008 .DISCUSSION... 300 PM ISOLATED AFTERNOON CONVECTION NOW STARTING AGAIN AND IT SHOULD DIE DOWN QUICKLY NEAR SUNSET. NO SHEAR AT ALL...500MB WINDS ARE 5 KT...BUT HIGH PWATS MEAN ANY GIVEN STORM COULD DROP A DECENT AMOUNT OF PRECIP. GFS CONTINUES PATTERN/PRECIP WEDNESDAY ACROSS WESTERN HALF OF AREA...BUT IT HAS BEEN OVERDOING THE PRECIP AREAL COVERAGE LATELY AND I TENDED MORE TOWARD THE NAM WITH ITS PRECIP FARTHER WEST THAN THE GFS. WENT WITH SLIGHT CHANCE IN FAR WEST AND SOUTHWEST AND ISOLATED ELSEWHERE EXCEPT FAR NORTHEAST. NORTH TX DRIES OUT MORE ON THURSDAY AND HAVE NO POPS THURSDAY THROUGH REST OF THE FORECAST PERIOD. ONCE AGAIN HAVE GONE ABOVE MOS ON LOW TEMPS MOST AREAS AND SLIGHTLY ABOVE MOS FOR THE HIGHS...BASED ON COOL MOS BIAS OVER LAST FEW DAYS. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 79 95 78 96 78 / 20 10 10 10 10 WACO, TX 73 92 72 97 72 / 30 20 20 10 10 PARIS, TX 69 92 69 95 71 / 10 10 10 10 10 DENTON, TX 74 95 72 95 70 / 20 10 10 10 10 MCKINNEY, TX 72 94 70 96 70 / 20 10 10 10 10 DALLAS, TX 79 95 79 96 78 / 20 10 10 10 10 TERRELL, TX 70 93 70 95 72 / 20 10 10 10 10 CORSICANA, TX 71 94 71 95 72 / 20 10 10 10 10 TEMPLE, TX 71 92 72 94 70 / 30 20 20 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 15, 2:30 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 230 PM CDT TUE JUL 15 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161930- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 230 PM CDT TUE JUL 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING ACROSS NORTH TEXAS. SEVERE WEATHER IS NOT EXPECTED...BUT SOME STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 50 MPH...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH TONIGHT. SCHULTZ
In the hours before
Special weather statement, Jul 15, 2:55 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
255 PM CDT TUE JUL 15 2008
TXZ091-152030-
MONTAGUE TX-
255 PM CDT TUE JUL 15 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN MONTAGUE COUNTY
AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF NOCONA...MOVING NORTHEAST AT
6 MPH.
WIND GUSTS TO 50 MPH AND TORRENTIAL RAINFALL ARE LIKELY WITH THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3397 9759 3392 9758 3391 9757 3391 9755
3393 9751 3390 9748 3379 9748 3369 9763
3382 9778 3398 9761
TIME...MOT...LOC 1955Z 224DEG 6KT 3382 9763
DUNNSpecial weather statement, Jul 15, 3:49 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
349 PM CDT TUE JUL 15 2008
TXZ092-152115-
COOKE TX-
349 PM CDT TUE JUL 15 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL COOKE COUNTY
AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES SOUTHEAST OF NOCONA...MOVING EAST AT 5
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE...MUENSTER.
WIND GUSTS TO 50 MPH...CONTINUOUS LIGHTNING...AND SMALL HAIL ARE
LIKELY WITH THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3384 9744 3383 9744 3383 9742 3383 9739
3384 9737 3383 9734 3361 9734 3361 9747
3384 9748
TIME...MOT...LOC 2049Z 275DEG 4KT 3369 9745
DUNNThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:55 PM CDT | Special Weather Statement | FWD | Montague | 35 min |
| Jul 15, 3:16 PM CDT | Areal Flood Advisory | FWD | Montague | 119 min |
| Jul 15, 3:32 PM CDT | Flash Flood Warning | FWD | Montague | 118 min |
| Jul 15, 3:49 PM CDT | Special Weather Statement | FWD | Cooke | 26 min |
| Jul 15, 4:05 PM CDT | Areal Flood Advisory | FWD | Cooke | 115 min |
| Jul 15, 4:44 PM CDT | Severe Thunderstorm Warning | FWD | Freestone, Navarro | 31 min |
| Jul 15, 5:22 PM CDT | Special Weather Statement | FWD | Eastland | 23 min |
| Jul 15, 5:53 PM CDT | Special Weather Statement | FWD | Hill | 37 min |
| Jul 15, 6:09 PM CDT | Flash Flood Warning | FWD | Hill | 2 hr |
| Jul 15, 6:13 PM CDT | Special Weather Statement | FWD | Ellis | 32 min |
| Jul 15, 6:41 PM CDT | Special Weather Statement | FWD | Dallas | 34 min |
| Jul 15, 6:47 PM CDT | Flash Flood Warning | FWD | Ellis, Johnson | 118 min |
| Jul 15, 6:49 PM CDT | Areal Flood Advisory | FWD | Dallas | 116 min |
| Jul 15, 6:52 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 23 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.